MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; DBD-EYE PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; DBD-EYE PACK
Model Number DYNJ59172B
Health Effect - Clinical Code Retinal Detachment (2047)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported via medwatch report (mw5096598) that during a procedure dislodgement of a cannula from a syringe that it entered the right eye of a patient and caused an injury.Email received by clinical risk coordinator, (b)(6) medical center, who provided additional information in regards to this reported incident.Reporter states that on (b)(6) 2020 a (b)(6) male arrived at the medical center for a right cataract removal.Reporter states, "a surgeon applied 30-gauge cannula to a 3ml bss syringe from the eye pack.When surgeon attempted to use on the patient's eye, the 30-gauge cannula tip became dislodged and shot through the capsule into the anterior vitreous of the patient's eye." the reporter states, the cannula was removed.Reporter states, "violation noted in posterior capsule, intraocular lens implant well centered and stable, confirmed with osher bounce test." reporter states, upon post-op follow-up "noted retinal tear to right eye, barrier laser to right eye, continued with clinic follow-up.Noted to have giant retinal tear extending through laser with retinal detachment requiring surgical intervention." reporter states, patient "returned to operating room on (b)(6) 2020 for pars plana vitrectomy, perfluoron c3f8 16% and laser." no reports provided as to how the patient is doing at this time.No sample provided for return and evaluation.Root cause analysis; without a sample, we are unable to determine the root cause.Actions taken and recommendations: our supplier quality team will monitor this issue for trending purposes." due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported via medwatch report (mw5096598) that during a procedure dislodgement of a cannula from a syringe that it entered the right eye of a patient and caused an injury.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
DBD-EYE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10906998
Report Number1423395-2020-00036
Device Sequence Number14129607
Product Code OJK
UDI-Device Identifier10193489237580
UDI-Public10193489237580
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ59172B
Device Catalogue NumberDYNJ59172B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR